Like our blog?! Click here to receive our monthly posts straight to your inbox!

Meet the IPC Experts! – Part 3

Posted: March 20th, 2012 | Tags: , , , , , , | No Comments »

It’s National Poison Prevention Week!!

This week we continue our “Meet the IPC Experts” series with the third installment of our four part series.  Our staff of experts answered over 86,000 calls from the general public and healthcare professionals in Illinois last year. In their own words, learn more about their professional background, favorite parts of the job, most interesting cases, and even learn what they enjoy doing outside the poison center. These interviews are interesting sincere, personal and a bit humorous at times! We invite you to get to know your poison center experts… Read more »


Too Much of A Good Thing…

Posted: August 30th, 2011 | Tags: , , , , , , , , , , , | No Comments »

Making sense of new voluntary dosing guidelines on acetaminophen containing products: Minimizing liver damage associated with a common medicine.

Acetaminophen is one of the most common over-the-counter (OTC) medications, appearing in over 600 OTC products. It is an effective pain reliever and fever reducer when used as directed, though it can cause severe liver damage if overused. In fact, acetaminophen overdose is the most common cause of acute liver failure requiring a liver transplant in the United States. Read more »


What’s the Latest Buzz on Bee stings?

Posted: August 31st, 2010 | Tags: , , , , , , , , , , , | 2 Comments »

By Tony Burda DABAT and Sheri VanOsdol Pharm.D.

The incidence of bee stings tends to rise during the late summer and fall.  Recently, a suburban Chicago greenhouse worker died from a suspected reaction to a bee sting.  This unfortunate incident prompted us to summarize some simple first aid tips in the event that you are stung and how to avoid beestings.  Read more »


Recollections of the 1982 Chicago Tylenol®-Cyanide Poisonings

Posted: February 2nd, 2010 | Tags: , , , , , | 4 Comments »

By Anthony M Burda Rph, DABAT  aka the Man, the Myth, the Legend

Everyone has a tendency to remember where they were and what they were doing on the day something very significant happened in the world, for example, the day President John F. Kennedy was assassinated, the Challenger shuttle went down, or the terrorist attack of 9/11/01.  For those of us in the toxicology world, one incident that stands out is the Tylenol®-cyanide deaths which rattled Chicago and the entire nation back in September 1982. Read more »